MAUDE Adverse Event Report: ANGIODYNAMICS, INC. NANOKNIFE; NANOKNIFE DISPOSABLE SINGLE ELECTRODE PROBE

ANGIODYNAMICS, INC. NANOKNIFE; NANOKNIFE DISPOSABLE SINGLE ELECTRODE PROBE
Model Number 20400109
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with a 15 cm ire single activation electrode.During the 3rd ablation of a desmoid treatment, one probe started arcing, past the skin, while still inserted in the patient.The previous 2 ablations done with this device were successful with no issues.This only occurred while that probe was in active use, and was quickly shut down after just a few pulses.The physician then removed that probe and completed the ablation with the unaffected probes.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.
 
Additional Manufacturer Narrative
Correction: d2a the customer's reported complaint of probe sparked was able to be confirmed during evaluation of the returned probe; insulation was damaged.No manufacturing non-conformance was observed, which supports the event description of probe was utilized for two (2) ablation cycles prior to the sparking issue.Engineering evaluation: confirmed reported failure.Connected the device to a hypot tester and the probe failed every time trying new positions.There is damage to the outer insulation close to the tip that is allowing the device to arc.There was some kind of damage caused to the insulation.It is not possible to determine when the damage was caused.After assembly all devices are hypot tested.This defect would be caught during that testing.This device likely was damaged from the end to 3rd ablation of the desmoid treatment.The device would have arced during the first two ablations.Potential root cause for the electrical arcs (spark) observed is use of clamps on the probe needle.Dfu for the nk probes states the following: "do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury." a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) that is supplied with the nanoknife probe contains the following statements: warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Avoid having the nanoknife single electrode probes touch when delivering pulses.Ensure that both nanoknife single electrode probe electrodes are fully embedded within the targeted tissue prior to initiating pulse delivery.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Placing a single electrode probe without continual image guidance may increase the risk of unintended mechanical perforation, damage to critical anatomical structures, and/or unintended tissue destruction.Imaging equipment with high-definition capabilities is recommended for procedures where a target area involves or is adjacent to critical structures.Having inadequate imaging equipment may result in unintended mechanical perforation, damage to critical anatomical structures, and/or hemorrhage.Potential adverse effects adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia, atrial fibrillation or flutter, tachycardia,fistula formation, damage to critical anatomical structure,(nerve, vessel, duct) hemorrhage, muscle contraction.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
NANOKNIFE
Common Device Name
NANOKNIFE DISPOSABLE SINGLE ELECTRODE PROBE
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key23076478
Report Number1319211-2025-00039
Device Sequence Number9719468
Product Code OAB
UDI-Device IdentifierH787204001090
UDI-PublicH787204001090
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K183385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20400109
Device Lot Number5849603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown